MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. DISTAL COVER

AIZU OLYMPUS CO., LTD. DISTAL COVER
Model Number MAJ-311
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifier:(b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that at the end of therapeutic, endoscopic retrograde cholangiopancreatography (ercp) stent exchange procedure, the distal cover fell out into the patient¿s esophagus while the duodenovideoscope was being pulled out of the body.The distal cover was retrieved with the aid of grasping forceps.The procedure was completed with the same device.There was no mucosal damage, and no harm to the patient.The cover was disposed of by the facility.The device was inspected prior to use but the inspection may have been incomplete.An olympus representative subsequently explained the correct installation and inspection method to the staff.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the distal cover was insufficiently attached and therefore easily detached from the scope when a load was added during use.Since the subject device was not returned to olympus for evaluation, the root cause could not be determined.This supplemental report includes additional information received from the customer.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that there was no delay in the procedure, as the issue occurred while the scope was being removed from the patient at the end of the case.The patient did not experience any complications due to the incident.The patient¿s current condition is unknown.

Brand Name
DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19954493
Report Number9610595-2024-16013
Device Sequence Number21057414
Product Code FET
UDI-Device Identifier04953170071393
UDI-Public04953170071393
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-311
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-260V/2613349
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown